lots of swelling in lower extremities

4 Posts | Page(s): 1 

lots of swelling in lower extremities

by annie_oakley on Mon Jul 20, 2009 12:00 AM

Quote | Reply

I've had stage 3 signet ring adenocarcinoma of stomach for three years now.  Have been in remission on and off and now back in since January 09.  Currently taking chemo, Xeloda, Cisplatan and Avastin everyother week.  This week will be my second week.  I have noticed in the past three weeks that I have had a lot of swelling in my lower extremities, legs and ankles.  It has been so bad that I could not bend my legs because my leg calves would tough the back of my thighs and my ankles were really large.  The next day in the mornings they seem better but really sore.  I was just wondering if anyone else has had this problem and what if anything was done.  Please advise.  You help is greatly appreciated.

RE: lots of swelling in lower extremities

by deezin on Tue Jul 21, 2009 12:00 AM

Quote | Reply

 Hi

 My husband did have the swelling in legs & ankles after 1st 3 treatments.  his Dr. sent him for test immediately to see if he had blood clots he didn't and she put him on a medication which helped the swelling did go down and did not come back.

I will post tomorrow with the test & what medication she put him on sorry I don't have it with me right now.

Diane

On 7/20/2009 annie oakley wrote:

I've had stage 3 signet ring adenocarcinoma of stomach for three years now.  Have been in remission on and off and now back in since January 09.  Currently taking chemo, Xeloda, Cisplatan and Avastin everyother week.  This week will be my second week.  I have noticed in the past three weeks that I have had a lot of swelling in my lower extremities, legs and ankles.  It has been so bad that I could not bend my legs because my leg calves would tough the back of my thighs and my ankles were really large.  The next day in the mornings they seem better but really sore.  I was just wondering if anyone else has had this problem and what if anything was done.  Please advise.  You help is greatly appreciated.


 

davelaguna davelaguna
(Inactive)

RE: lots of swelling in lower extremities

by davelaguna on Mon Jan 03, 2011 09:03 PM

Quote | Reply

Dianne,

I hope you are doing better!  Was the swelling from the Chemo?  My Brother has stage 4 Sarcoma and his legs and grown has doubled in size from a tumor that is blocking fluids.  I was asking because I thought it may be similar.

 

Thanks very much!  

RE: lots of swelling in lower extremities

by Thereishope on Tue Jan 04, 2011 06:21 AM

Quote | Reply

My mom's legs and feet also swelled up but it was not from the chemo. It was from the cancer.  My mom did not take chemo.  The few times my mom took the oral pill Xeloda, she would end up throwing it back out due to blockage.   Essentially, my mom did not take chemo.  Chemo could also possible cause swelling.

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.